MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ENGAGE NUT TIGHTENER; WRENCHES

DEPUY ORTHOPAEDICS INC US ENGAGE NUT TIGHTENER; WRENCHES
Catalog Number 257652100
Medical Device Problem Codes Device-Device Incompatibility (2919); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the nut tightener has general wear and tear at the top and wasn't easily engaging with the nut of the trial bodies of the srom system.Was surgery delayed due to the reported event? no.Action taken when event occurred? still able to use.Was procedure successfully completed? yes.Were fragments generated? no.If yes, were they removed easily without additional intervention? unknown.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required? unknown.Is the patient part of a clinical study? unknown.(b)(4).Device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: according to the information received."nut tightener has general wear and tear at the top.And wasn't easily engaging with the nut of the trial bodies of the srom system.Still able to tighten the nut and complete the case, but wasn't seemless like it usually is".The product was not returned to depuy synthes.However, photos were provided for review.The photo investigation revealed, that engage nut tightener shows appearance of normal use and wear at the top.Since, the device was not returned.A dimensional inspection cannot be performed.A functional inspection cannot be performed, since functionality problems cannot be evaluated by photographic investigation.The overall complaint was confirmed.As the observed, condition of the engage nut tightener would contribute to the complained device issue.Based on the investigation findings, potential cause is traced to end of life problem.And it has been determined, that no corrective and/or preventative action is proposed.There is no indication, that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown.Therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
ENGAGE NUT TIGHTENER
Common Device Name
WRENCHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18943307
Report Number1818910-2024-06196
Device Sequence Number8381756
Product Code HXC
UDI-Device Identifier10603295147299
UDI-Public10603295147299
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257652100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown